Iterative Optimal Control for Flexible Rotor-AMB System

Tombul G. S. , Banks S. P. , AKTÜRK N.

ACTA MONTANISTICA SLOVACA, vol.15, no.1, pp.9-13, 2010 (SCI-Expanded) identifier identifier

  • Publication Type: Article / Article
  • Volume: 15 Issue: 1
  • Publication Date: 2010
  • Journal Indexes: Science Citation Index Expanded (SCI-EXPANDED), Scopus
  • Page Numbers: pp.9-13
  • Gazi University Affiliated: Yes


In this paper we propose an optimal control design technique for a class of nonlinear and control non-affine equations. The dynamic equations of a flexible shaft supported by a pair of active magnetic bearings (AMBs) are used as the nonlinear control non-affine equations. The basic model of the system will be a Timoshenko beam supported at the ends by magnetic frictionless bearings. The effective control of such systems is extremely important for very high angular velocity shafts which are a feature of many modern machines. The control must be able to cope with unbalanced masses and hence be very robust.